Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2018, 6:49 AM CDT for Covington County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:49 AM CDT (11:49 UTC)
- Expired
- Aug 7, 2018, 7:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WWUS84 KMOB 071149
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
649 AM CDT TUE AUG 7 2018
ALZ058-060-071215-
Covington AL-Crenshaw AL-
649 AM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND CENTRAL COVINGTON COUNTIES UNTIL 715 AM
CDT...
At 648 AM CDT, the strong thunderstorm was located 4 miles north of
Opp, moving west at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Opp, River Falls, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8620 3118 8619 3106 8658
3139 8665 3157 8614 3154 8615
TIME...MOT...LOC 1148Z 075DEG 15KT 3134 8624
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:21 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 7, 6:21 AM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 621 AM CDT Tue Aug 7 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...A few showers early this morning will be followed by coverage becoming scattered showers and storms late this morning into the afternoon. The convection diminishes this evening with dry conditions later tonight. MVFR conditions will accompany the showers and storms, but otherwise VFR conditions are expected to prevail during the period. Light and variable winds transition to a light southerly flow today. /29 && .PREV DISCUSSION... /issued 401 AM CDT Tue Aug 7 2018/ NEAR TERM /Now Through Tuesday night/...Within an otherwise broad upper ridge extending across the southern states, a shortwave trof over the extreme northeast Gulf and central Florida panhandle weakens gradually while moving slowly westward into the forecast area. A surface ridge remains oriented along the northern Gulf coast and promotes a light southerly flow over the forecast area. The shortwave trof moving into the area provides for a better convective environment, but coverage of convection looks limited by a lack of support at low levels (the weak southerly flow). With daytime heating, expect convective coverage to remain scattered and have gone with good chance pops for most of the area. May see some strong storms today as well. Another concern today is the potential for high heat indices. Currently see heat index values climbing to near 106 and contemplated issuing a Heat Advisory, but the higher values are localized/spotty and have held off for now but may issue later this morning depending on trends. There is a moderate risk of rip currents along area beaches through tonight. /29 SHORT TERM /Wednesday Through Thursday night/...Will open the short term with a deep mid level ridge positioned from the Bahamas to northern FL with the weaker portion of the ridge over the Lower MS River Valley. Meanwhile, a positive tilt short-wave mid level trof pivots southeast across the Plains Wednesday with the axis of this trof moving over the Mid-South by late in the day Thursday. May be a slightly better potential of showers and storms over the interior during the day Wednesday as mid level energy slides east northeast atop the mid level ridge, focusing ascent where deep layer moisture is highest as well. Lower chances south where the ridge is strongest. By Thursday, the deep layer ridge gets suppressed southward as eastern portions of the trof gradually approaches from the northwest. A high level southwest flow evolves more so on Thursday, containing a series of mid level impulses which when interacting with deep layer moisture, daytime heating => instability, a chance of storms remain in the forecast. Daytime heat indices Wednesday and Thursday range from 100 to 105 degrees. /10 LONG TERM /Friday Through Monday/...Heading into the first half of the weekend, mid level ridge to the south and broad long wave trof extending southward from the Great Lakes keeps a potentially active westerly flow aloft in place over the central Gulf coast. Showers and storms likely Friday and Saturday. Sunday and Monday, forecasters continue to see some differences in the 07.00Z geo- potential height fields between the operational GFS and ECMWF. The GFS shows a slightly faster eastward progression and more bullish deep trof moving east across the OH River Valley/Appalachians and southeast Sunday and Monday. In the other camp, the ECMWF maintains more deep layer ridging over the Gulf to the south of its trof solution. Considering the model differences, will maintain a mid range chance of daily showers/storms late in the medium range. /10 MARINE...A light southerly flow is established today which continues through Wednesday. A light to occasionally moderate southwesterly flow follows for Thursday into Saturday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 7, 4:02 AM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 402 AM CDT Tue Aug 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 402 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents along the beaches of Alabama and the northwest Florida panhandle. Heat index values around 105 are expected this afternoon, with localized higher values possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat index values of 100 to 105 are expected Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-080915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 402 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 7, 6:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
649 AM CDT TUE AUG 7 2018
ALZ058-060-071215-
Covington AL-Crenshaw AL-
649 AM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND CENTRAL COVINGTON COUNTIES UNTIL 715 AM
CDT...
At 648 AM CDT, the strong thunderstorm was located 4 miles north of
Opp, moving west at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, Opp, River Falls, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3153 8616 3153 8620 3118 8619 3106 8658
3139 8665 3157 8614 3154 8615
TIME...MOT...LOC 1148Z 075DEG 15KT 3134 8624The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:05 PM CDT | Special Weather Statement | MOB | Butler | 25 min |
| Aug 6, 8:47 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington | 118 min |
| Aug 6, 8:48 PM CDT | Special Weather Statement | MOB | Conecuh | 42 min |
| Aug 6, 9:49 PM CDT | Areal Flood Advisory | MOB | Conecuh, Monroe | 116 min |
| Aug 7, 12:18 AM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 7, 7:08 AM CDT | Special Weather Statement | MOB | Covington | 37 min |
| Aug 7, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 7, 2:56 PM CDT | Special Marine Warning | MOB | 64 min | |
| Aug 7, 5:02 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Aug 7, 5:41 PM CDT | Special Weather Statement | MOB | Clarke | 34 min |
| Aug 7, 6:02 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Aug 6, 7:03 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 32 min |
| Aug 6, 7:44 PM CDT | Special Weather Statement | MOB | Santa Rosa | 31 min |
| Aug 7, 5:05 PM CDT | Special Weather Statement | MOB | Stone | 40 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.